# SDR 2025FA0000017

- Difficulty date: November 24, 2024
- Submitted: January 14, 2025
- Operation: General aviation
- Aircraft: N977GV
- Make and model: Tecnam P2006T
- Aircraft serial: 260US
- Aircraft time: 1,847 hours
- Engine: Rotax ROTAX912S3
- Engine time: 1,847 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Seized
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

IN FLIGHT LEFT ENGINE SEIZED AND PIC WAS UNABLE TO FEATHER PROPELLER AND PILOTS HAD TO DIVERT TO ALTERNATE AIRPORT.  I WENT ON-SITE 12/08/2024 TO INSPECT AND SEE WHAT MIGHT OF CAUSED THE FAILURE OF LEFT ENGINE.  INSPECTION OF ENGINE WITH BORESCOPE VIA THE SPARK PLUG TOP HOLES IMMEDIATELY INDICATED CATASTROPHIC FAILURE OF THE #2 PISTON  AS I COULD SEE THE PISTON WAS IN MULTIPLE PIECES AND I COULD SEE THE CRANKSHAFT.  I STOPPED THE INSPECTION TO PUT IN REPORT WITH ENGINE MANUFACTURER, WHO EVENTUALLY RESPONDED AND SEEMED TO HAVE NO INTEREST IN FURTHER INVESTIGATION OF ENGINE UNLESS SOMEONE ELSE PAYS FOR THE INVESTIGATION.  THE MOST LIKELY CAUSE OF CYLINDER FAILURE IN THIS CASE IS PROBABLY A FAILURE OF ONE OF THE CYLINDER VALVES AND/OR FAILURE OF PISTON.  ALTHOUGH FURTHER INVESTIGATION WILL BE REQUIRED.  IT IS MY INTENTION TO REMOVE THE ENGINE AND PROPELLER AND TO TAKE OIL SAMPLES FROM BOTH.  PROPELLER WILL BE SENT IN FOR OVERHAUL AND INSPECTION WHILE THE ENGINE WILL BE IN MY CUSTODY FOR FUTURE INVESTIGATIONS.
